Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 121, NWS North Platte, NE

June 6, 2018McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 9:45 PM CDT for McPherson County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2018, 9:45 PM CDT (02:45 UTC)
Expired
Jun 6, 2018, 10:19 PM CDT
In force
34 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McPherson County, NE

The radar

The North Platte radar (KLNX), 65 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 5:46 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WUUS53 KLBF 070245
SVRLBF
NEC117-070330-
/O.NEW.KLBF.SV.W.0121.180607T0245Z-180607T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
945 PM CDT WED JUN 6 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Central McPherson County in west central Nebraska...

* Until 1030 PM CDT.

* At 945 PM CDT, a severe thunderstorm was located 14 miles west of
  Tryon, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Tryon, Ringgold, Big Lamunyon Flats, Diamond Bar Lake and Schnick
  Lake.

This includes the following highways...
 Highway 92 between mile markers 184 and 214.
 Highway 97 between mile markers 22 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4140 10128 4163 10136 4174 10087 4147 10075
TIME...MOT...LOC 0245Z 255DEG 26KT 4153 10122 

HAIL...1.00IN
WIND...60MPH
 
$$

ET
2 follow-up statements
883 
WWUS53 KLBF 070304
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1004 PM CDT WED JUN 6 2018

NEC117-070330-
/O.CON.KLBF.SV.W.0121.000000T0000Z-180607T0330Z/
McPherson NE-
1004 PM CDT WED JUN 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL MCPHERSON COUNTY...

At 1004 PM CDT, a severe thunderstorm was located 9 miles west of
Tryon, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Tryon and Ringgold. 

This includes the following highways...
 Highway 92 between mile markers 191 and 214.
 Highway 97 between mile markers 22 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4141 10119 4166 10122 4174 10087 4147 10075
TIME...MOT...LOC 0304Z 260DEG 19KT 4152 10112 

HAIL...1.00IN
WIND...60MPH
 
$$

ET
405 
WWUS53 KLBF 070319
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1019 PM CDT WED JUN 6 2018

NEC117-070329-
/O.CAN.KLBF.SV.W.0121.000000T0000Z-180607T0330Z/
McPherson NE-
1019 PM CDT WED JUN 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCPHERSON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Nebraska.

LAT...LON 4141 10119 4166 10122 4174 10087 4147 10075
TIME...MOT...LOC 0319Z 255DEG 26KT 4155 10098 

$$

Power

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:29 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 6, 6:29 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
629 PM CDT Wed Jun 6 2018

.SHORT TERM...(This evening through Thursday)
Issued at 238 PM CDT Wed Jun 6 2018

In the near term rap and hrr in fair agreement with development
of thunderstorms along the stationary boundary over southwest
Nebraska this afternoon. Steep lapse rates and drier mid level
sounding would suggest strong winds initially. Weaker low level
jet develops over northwest Kansas this afternoon around 20kts.
Low level jet ramps up to 45 kts through 06z with biggest push
from 03z through 06z. sb capes around 1800 with mu capes
increasing to around 3000 joules. Upslope easterly flow will aid
in convergence and lift. fairly strong 500mb wave will move across
the area coinciding with the max low level jet. Pwats around 130
percent of normal around an inch, with thunderstorms capable of
moderate to heavy rainfall.

A stronger wave rounds the ridge Thursday with temperatures knocked
back into the 80s another round of thunderstorms in late afternoon
early evening.

.LONG TERM...(Thursday night through Wednesday)
Issued at 238 PM CDT Wed Jun 6 2018

Friday through Sunday typical summer time pattern with storms firing
off the front range and then moving across the plains into western
Nebraska late afternoon and evening. Highs around 90 through the
period.

A strong trough will move out of the Pacific Northwest and onto the
northern plains Sunday sending a cool front through the area Sunday
night into Monday with thunderstorms and temperatures back in the
80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 630 PM CDT Wed Jun 6 2018

Timing of thunderstorms, especially across the southern two-thirds
of the area will be the main forecast challenge. Newest CAMS
suggest storms congealing and growing upscale and moving across
much of the area overnight. Low level jet may be a factor as well,
however have not included in the TAF at this time since it will be
in and near convection. KVTN will have the lesser chance for
storms because of its more northern proximity.

Once storms move out there will likely be convective debris in the
form of mid level clouds in the morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Power
LONG TERM...Power
AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 6:06 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
606 PM CDT Wed Jun 6 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-072315-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A chance for severe thunderstorms exists tonight across the area.

A stationary front along Highway 2 across the western Sandhills
will be the focus for scattered severe thunderstorms this evening.
Other thunderstorms will move in from the west overnight. The
area of concern initially will be west of a line from Merriman in
Cherry county to North Platte and Hayes Center. As the area of
storms congeal and expand, the storms will move east across parts
of the central Sandhills and much of southwest Nebraska overnight.
Damaging winds and hail are the primary hazards. An isolated
brief tornado may form and some storms may also be capable of
locally heavy rainfall which could produce minor flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Severe thunderstorms are possible Thursday evening. The area of
concern is generally north and west of a line from Mills to
Thedford to Crescent Lake and the hazards are damaging winds and
hail.

The threat of severe weather continues late Friday afternoon and
Friday evening. The area of concern is generally along and north
of Interstate 80 and the hazards are wind damage and large hail.

Thunderstorms are possible Saturday night. The potential for
severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed south of Interstate 80 this
evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 6, 9:16 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
916 PM CDT WED JUN 6 2018

NEZ023-024-035-036-070300-
Hooker NE-Grant NE-Arthur NE-McPherson NE-
916 PM CDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...
SOUTHEASTERN GRANT...HOOKER AND NORTHWESTERN MCPHERSON COUNTIES UNTIL
1000 PM CDT/900 PM MDT/...

At 916 PM CDT/816 PM MDT/, Doppler radar was tracking a strong
thunderstorm 19 miles northeast of Arthur, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Green Lake, Sand Beach Lake, Highway 97 crossing the Dismal River,
Lena, Three Mile Lake, Cogill Lake, East Cody Lake and Shimmons Lake.

This includes Highway 97 between mile markers 44 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for west central Nebraska.

LAT...LON 4163 10155 4182 10165 4204 10107 4175 10089
TIME...MOT...LOC 0216Z 248DEG 29KT 4177 10143

ET
Special weather statement, Jun 6, 9:19 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
819 PM MDT WED JUN 6 2018

NEZ023-024-094-070300-
Hooker NE-Grant NE-Western Cherry NE-
819 PM MDT WED JUN 6 2018

...SPECIAL WEATHER STATEMENT...

At 819 PM MDT, Doppler radar was tracking a strong thunderstorm near
Whitman, or 26 miles west of Mullen, moving east at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Whitman, Carr Lake, Duluth, Hecla and Weir.

This includes Highway 2 between mile markers 149 and 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
north central and west central Nebraska.

LAT...LON 4192 10172 4209 10170 4215 10113 4188 10111
TIME...MOT...LOC 0219Z 267DEG 11KT 4200 10156

Power
Local storm report, Jun 6, 9:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND GST     5 S ROSCOE              41.06N 101.60W
06/06/2018  E60 MPH          KEITH              NE   PUBLIC

&&

THORNE
Special weather statement, Jun 6, 9:24 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
824 PM MDT WED JUN 6 2018

NEZ004-070315-
Sheridan NE-
824 PM MDT WED JUN 6 2018

...SPECIAL WEATHER STATEMENT...

At 824 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Hay Springs, moving northeast at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Rushville, Diamond Lake, Smith Lake State Wildlife Management Area
and Highway 250 crossing the Niobrara River.

This includes the following highways...
 Highway 20 between mile markers 88 and 89.
 Highway 250 between mile markers 16 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.

LAT...LON 4225 10242 4242 10273 4272 10253 4267 10226
TIME...MOT...LOC 0224Z 214DEG 13KT 4245 10256

Power
Special weather statement, Jun 6, 9:30 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
930 PM CDT WED JUN 6 2018

NEZ058-069-070-070315-
Chase NE-Hayes NE-Perkins NE-
930 PM CDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...CHASE AND
NORTHWESTERN HAYES COUNTIES UNTIL 1015 PM CDT/915 PM MDT/...

At 930 PM CDT/830 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Madrid to near Lamar.
Movement was southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Imperial, Madrid, Lamar, Champion, Crete, Chase and Wanamaker State
Wildfire Management Area.

This includes Highway 61 between mile markers 41 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for southwestern Nebraska.

LAT...LON 4069 10205 4090 10151 4068 10124 4045 10166
      4042 10205
TIME...MOT...LOC 0230Z 318DEG 21KT 4081 10153 4062 10193

ET
Local storm report, Jun 6, 9:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     1 ESE IMPERIAL          40.51N 101.62W
06/06/2018  M46 MPH          CHASE              NE   ASOS

            ASOS KIML.

&&

ET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:27 PM CDTSpecial Weather StatementLBFGrant48 min
Jun 6, 7:45 PM CDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan45 min
Jun 6, 7:46 PM CDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan44 min
Jun 6, 7:53 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins52 min
Jun 6, 8:13 PM CDTAreal Flood AdvisoryLBFDeuel, Keith, Perkins3 hr
Jun 6, 8:27 PM CDTTornado Warning Tornado observedLBFKeith, Perkins33 min
Jun 6, 8:34 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins41 min
Jun 6, 8:49 PM CDTSpecial Weather StatementLBFSheridan41 min
Jun 6, 8:58 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins32 min
Jun 6, 8:59 PM CDTSpecial Weather StatementLBFGrant46 min
Jun 6, 9:01 PM CDTSevere Thunderstorm WarningLBFKeith44 min
Jun 6, 9:05 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson40 min
Jun 6, 9:16 PM CDTSpecial Weather StatementLBFHooker44 min
Jun 6, 9:19 PM CDTSpecial Weather StatementLBFHooker41 min
Jun 6, 9:24 PM CDTSpecial Weather StatementLBFSheridan51 min
Jun 6, 9:30 PM CDTSpecial Weather StatementLBFChase45 min
Jun 6, 9:32 PM CDTSevere Thunderstorm WarningLBFSheridan43 min
Jun 6, 9:34 PM CDTAreal Flood AdvisoryLBFKeith, Perkins3 hr
Jun 6, 9:43 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas32 min
Jun 6, 9:49 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan28 min
Jun 6, 9:52 PM CDTSpecial Weather StatementLBFChase38 min
Jun 6, 10:02 PM CDTSpecial Weather StatementLBFLincoln28 min
Jun 6, 10:07 PM CDTSpecial Weather StatementLBFWheeler38 min
Jun 6, 10:12 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins48 min
Jun 6, 10:18 PM CDTSpecial Weather StatementLBFThomas42 min
Jun 6, 10:20 PM CDTSpecial Weather StatementLBFSheridan40 min
Jun 6, 10:24 PM CDTSpecial Weather StatementLBFLincoln51 min
Jun 6, 10:29 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler61 min
Jun 6, 10:33 PM CDTSpecial Weather StatementLBFThomas42 min
Jun 6, 10:39 PM CDTSpecial Weather StatementLBFLogan51 min
Jun 6, 10:46 PM CDTSpecial Weather StatementLBFLincoln44 min
Jun 6, 10:54 PM CDTSpecial Weather StatementLBFThomas51 min
Jun 6, 10:55 PM CDTSpecial Weather StatementLBFHayes50 min
Jun 6, 10:59 PM CDTSpecial Weather StatementLBFSheridan46 min
Jun 6, 11:11 PM CDTSpecial Weather StatementLBFBrown49 min
Jun 6, 11:28 PM CDTSpecial Weather StatementLBFWheeler47 min
Jun 6, 11:42 PM CDTSpecial Weather StatementLBFBlaine, Brown48 min
Jun 6, 11:58 PM CDTSpecial Weather StatementLBFGarfield47 min
Jun 7, 12:00 AM CDTSpecial Weather StatementLBFFrontier45 min
Jun 7, 12:06 AM CDTSpecial Weather StatementLBFCuster39 min
Jun 7, 12:14 AM CDTSpecial Weather StatementLBFLoup46 min
Jun 7, 12:35 AM CDTSpecial Weather StatementLBFLoup40 min
Jun 7, 12:46 AM CDTSpecial Weather StatementLBFGosper29 min
Jun 7, 1:00 AM CDTSpecial Weather StatementLBFLoup45 min
Jun 7, 1:07 AM CDTSpecial Weather StatementLBFGarfield, Holt38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.